Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


FUNGAL INFECTION
Jun 6, 2003

I JUST TESTED HIV POSITIVE SIX MONTHS AGO. MY PROBLEM IS THAT I HAVE GOT DARK SPOT ON MY SKIN AND MY DOCTOR SAID THIS HAS NOTHING TO TO WITH HIV. MY SKIN SPECIALIST SAID IT IS PSIRIASIS. I AM ON TREATMENT FOR THIS BUT THERE IS NO DIFFERENCE( NOT GETTING BETTER)....MY CD4 COUT WAS 5300 AND VIRAL LOAD WAS 1600. BEFORE I WENT TO MY SKIN SPECIALIST I WENT TO A GENERAL PRACTITIONER AND SHE SAIS IS A FUNGAL INFECTION. PLEASE ADVICE ME WHAT TO DO.

Response from Dr. Henry

It is often difficult to diagnose and treat some skin conditions whether a person is HIV+ or not. A skin biopsy or scraping is often needed to pin down a diagnosis. If fungus is seen then local or sometimes pill treatment over weeks/months usually will clear that up. Psoriasis is common in the general populations and may be aggravatged in the setting of HIV infection. It too can be difficult to treat and tends to return. If you haven't had a skin biopsy and/or scraping I would see if your dermatologist would do that to try and reach the most accurate diagnosis possible. KH



Previous
Explosive Diarrhea
Next
popping veins

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement